MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.7MM DRILL {} BIT W/QC; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 2.7MM DRILL {} BIT W/QC; PLATE, FIXATION, BONE
Catalog Number 71173503
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a drill bit broke during surgery and the tip was left in the patient.
 
Additional Manufacturer Narrative
Device was not evaluated due to the atual device was not returned for investigation.Please see investigation summary attached.(b)(4).

Brand Name
2.7MM DRILL {} BIT W/QC
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6640416
Report Number1020279-2017-00424
Device Sequence Number613467
Product Code HRS
UDI-Device Identifier03596010519719
UDI-Public03596010519719
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71173503
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer05/15/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date09/29/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight65